Acetaminophen, dextromethorphan, pseudoephedrine, and pyrilamine
Name: Acetaminophen, dextromethorphan, pseudoephedrine, and pyrilamine
- Acetaminophen, dextromethorphan, pseudoephedrine, and pyrilamine effects of
- Acetaminophen, dextromethorphan, pseudoephedrine, and pyrilamine the effects of
- Acetaminophen, dextromethorphan, pseudoephedrine, and pyrilamine used to treat
- Acetaminophen, dextromethorphan, pseudoephedrine, and pyrilamine drug
- Acetaminophen, dextromethorphan, pseudoephedrine, and pyrilamine missed dose
- Acetaminophen, dextromethorphan, pseudoephedrine, and pyrilamine side effects
What is acetaminophen, dextromethorphan, pseudoephedrine, and pyrilamine?
Acetaminophen is a pain reliever and fever reducer.
Dextromethorphan is a cough suppressant. It affects the cough reflex in the brain that triggers coughing.
Pyrilamine is an antihistamine that reduces the effects of natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.
Pseudoephedrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion (stuffy nose).
Acetaminophen, dextromethorphan, pseudoephedrine, and pyrilamine is a combination medicine used to treat headache, fever, body aches, cough, runny nose, sneezing, itching, and watery eyes caused by allergies, the common cold, or the flu.
This medicine will not treat a cough that is caused by smoking, asthma, or emphysema.
Acetaminophen, dextromethorphan, pseudoephedrine, and pyrilamine may also be used for purposes not listed in this medication guide.
What should I discuss with my healthcare provider before taking this medicine?
You should not use this medicine if you are allergic to acetaminophen, dextromethorphan, pseudoephedrine, or pyrilamine.
Do not use this medicine if you have taken an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, phenelzine, rasagiline, selegiline, and tranylcypromine.
Ask a doctor or pharmacist if it is safe for you to take this medicine if you have other medical conditions, especially:
liver disease, cirrhosis, a history of alcoholism, or if you drink more than 3 alcoholic beverages per day;
heart disease, coronary artery disease;
blockage in your digestive tract (stomach or intestines);
bladder obstruction or other urination problems;
pheochromocytoma (tumor of the adrenal gland);
overactive thyroid; or
if you take potassium (Cytra, Epiklor, K-Lyte, K-Phos, Kaon, Klor-Con, Polycitra, Urocit-K).
It is not known whether this medication will harm an unborn baby. Do not use this medicine without a doctor's advice if you are pregnant.
Acetaminophen, dextromethorphan, pseudoephedrine, and pyrilamine may pass into breast milk and may harm a nursing baby. Antihistamines and decongestants may also slow breast milk production. Do not use this medicine without a doctor's advice if you are breast-feeding a baby.
What happens if I miss a dose?
Since this medicine is taken when needed, you may not be on a dosing schedule. If you are taking the medication regularly, take the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not take extra medicine to make up the missed dose.
This medicine side effects
Get emergency medical help if you have signs of an allergic reaction: hives; difficult breathing; swelling of your face, lips, tongue, or throat.
In rare cases, acetaminophen may cause a severe skin reaction that can be fatal. This could occur even if you have taken acetaminophen in the past and had no reaction. Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.
Stop using this medicine and call your doctor at once if you have:
pounding heartbeats or fluttering in your chest;
a light-headed feeling, like you might pass out;
anxiety, hallucinations, feeling of fear;
little or no urinating;
pale skin, unusual weakness;
nausea, pain in your upper stomach, itching, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of your skin or eyes); or
dangerously high blood pressure (severe headache, blurred vision, buzzing in your ears, chest pain, shortness of breath, uneven heartbeats, seizure).
Common side effects may include:
constipation, diarrhea, upset stomach, vomiting; or
feeling restless or excited.
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
What other drugs will affect this medicine?
Ask a doctor or pharmacist before using this medicine if you are also using any other drugs, including prescription and over-the-counter medicines, vitamins, and herbal products. Some medicines can cause unwanted or dangerous effects when used together. Not all possible interactions are listed in this medication guide.
Taking this medicine with other drugs that make you sleepy or slow your breathing can worsen these effects. Ask your doctor before taking acetaminophen, dextromethorphan, pseudoephedrine, and pyrilamine with a sleeping pill, narcotic pain medicine, muscle relaxer, or medicine for anxiety, depression, or seizures.